Alert archive / California / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Oct 8, 2019, 9:38 AM PDT. It took effect at Oct 9, 2019, 11:00 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2019, 9:38 AM PDT (16:38 UTC)
- In effect from
- Oct 9, 2019, 11:00 AM PDT
- Expired
- Oct 10, 2019, 5:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
092 WWUS86 KEKA 081638 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 938 AM PDT Tue Oct 8 2019 ...RED FLAG WARNING FOR ELEVATIONS ABOVE 1500 FEET ACROSS PORTIONS OF INTERIOR MENDOCINO COUNTY...SOUTHERN TRINITY COUNTY...AND SOUTHEASTERN HUMBOLDT COUNTY... .Gusty north winds will become northeasterly during Wednesday afternoon and evening. Strong winds combined with a very dry airmass will yield critical fire weather conditions for ridge locations above 1500 feet. CAZ276-277-090045- /O.UPG.KEKA.FW.A.0004.191009T1800Z-191010T1800Z/ /O.NEW.KEKA.FW.W.0003.191009T1800Z-191010T1800Z/ Interior Mendocino-W Mendocino NF/E Mendocino Unit- 938 AM PDT Tue Oct 8 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 AM Wednesday to 11 AM PDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Elevations above 1500 feet across fire weather zones 276 and 277. * WIND...Northeast 10 to 20 mph with gusts from 20 to 40 mph. * HUMIDITY...Afternoon minimum relative humidity values from 5 to 15 percent with poor overnight recoveries from 10 to 20 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ212-090045- /O.NEW.KEKA.FW.W.0003.191009T1800Z-191010T1800Z/ Van Duzen/Mad River- 938 AM PDT Tue Oct 8 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 AM Wednesday to 11 AM PDT Thursday. * AFFECTED AREA...Elevations above 1500 feet across fire weather zone 212. * WIND...Northeast 10 to 20 mph with gusts from 20 to 40 mph. * HUMIDITY...Afternoon minimum relative humidity values from 10 to 20 percent with poor overnight recoveries. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
7 follow-up statements
909 WWUS86 KEKA 082136 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 236 PM PDT Tue Oct 8 2019 ...RED FLAG WARNING FOR ELEVATIONS ABOVE 1500 FEET ACROSS PORTIONS OF INTERIOR MENDOCINO COUNTY...SOUTHERN TRINITY COUNTY... AND SOUTHEASTERN HUMBOLDT COUNTY... .Gusty north winds will become northeasterly during Wednesday afternoon and evening. Strong winds combined with a very dry airmass will yield critical fire weather conditions for ridge locations above 1500 feet. CAZ212-276-277-090545- /O.CON.KEKA.FW.W.0003.191009T1800Z-191010T1800Z/ Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit- 236 PM PDT Tue Oct 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM PDT THURSDAY... * AFFECTED AREA...Fire weather zones 212, 276, and 277. * WIND...East-northeast 10 to 20 mph with gusts from 20 to 40 mph. * HUMIDITY...Afternoon minimum relative humidity values from 5 to 15 percent with poor humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
634 WWUS86 KEKA 090506 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1006 PM PDT Tue Oct 8 2019 ...RED FLAG WARNING FOR ELEVATIONS ABOVE 1500 FEET ACROSS PORTIONS OF INTERIOR MENDOCINO COUNTY...SOUTHERN TRINITY COUNTY... AND SOUTHEASTERN HUMBOLDT COUNTY... .Gusty north winds will become northeasterly during Wednesday afternoon and evening. Strong winds combined with a very dry airmass will yield critical fire weather conditions for ridge locations above 1500 feet. CAZ212-276-277-091315- /O.CON.KEKA.FW.W.0003.191009T1800Z-191010T1800Z/ Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit- 1006 PM PDT Tue Oct 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM PDT THURSDAY... * AFFECTED AREA...Fire weather zones 212, 276, and 277. * WIND...East-northeast 10 to 20 mph with gusts from 20 to 40 mph. * HUMIDITY...Afternoon minimum relative humidity values from 5 to 15 percent with poor humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
350 WWUS86 KEKA 091015 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 315 AM PDT Wed Oct 9 2019 ...RED FLAG WARNING FOR ELEVATIONS ABOVE 1500 FEET ACROSS PORTIONS OF INTERIOR MENDOCINO COUNTY...SOUTHERN TRINITY COUNTY... AND SOUTHEASTERN HUMBOLDT COUNTY... .Gusty north winds will become northeasterly during Wednesday afternoon and evening. Strong winds combined with a very dry airmass will yield critical fire weather conditions for ridge locations above 1500 feet. CAZ212-276-277-092230- /O.CON.KEKA.FW.W.0003.191009T1800Z-191010T1800Z/ Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit- 315 AM PDT Wed Oct 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT THURSDAY... * AFFECTED AREA...Fire weather zones 212, 276, and 277. * WIND...East-northeast 10 to 20 mph with gusts from 20 to 40 mph. * HUMIDITY...Afternoon minimum relative humidity values from 5 to 15 percent with poor humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
082 WWUS86 KEKA 092108 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 208 PM PDT Wed Oct 9 2019 ...RED FLAG WARNING FOR ELEVATIONS ABOVE 1500 FEET ACROSS PORTIONS OF INTERIOR MENDOCINO COUNTY...SOUTHERN TRINITY COUNTY... AND SOUTHEASTERN HUMBOLDT COUNTY... .Gusty north winds will become northeasterly during Wednesday afternoon and evening. Strong winds combined with a very dry airmass will yield critical fire weather conditions for ridge locations above 1500 feet. CAZ212-276-277-100515- /O.CON.KEKA.FW.W.0003.000000T0000Z-191010T1800Z/ Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit- 208 PM PDT Wed Oct 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * AFFECTED AREA...Fire weather zones 212, 276, and 277. * WIND...East-northeast 10 to 20 mph with gusts from 20 to 40 mph. * HUMIDITY...Afternoon minimum relative humidity values from 5 to 15 percent with poor humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
649 WWUS86 KEKA 100500 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1000 PM PDT Wed Oct 9 2019 ...RED FLAG WARNING FOR ELEVATIONS ABOVE 1500 FEET ACROSS PORTIONS OF INTERIOR MENDOCINO COUNTY...SOUTHERN TRINITY COUNTY... AND SOUTHEASTERN HUMBOLDT COUNTY... .Gusty northeast winds will peak tonight and then diminish Thursday morning. Strong winds combined with a very dry airmass will yield critical fire weather conditions for ridge locations above 1500 feet. CAZ212-276-277-101300- /O.CON.KEKA.FW.W.0003.000000T0000Z-191010T1800Z/ Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit- 1000 PM PDT Wed Oct 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * AFFECTED AREA...Fire weather zones 212, 276, and 277. * WIND...East-northeast 10 to 20 mph with gusts from 20 to 40 mph. * HUMIDITY...Afternoon minimum relative humidity values from 5 to 15 percent with poor humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
015 WWUS86 KEKA 101036 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 336 AM PDT Thu Oct 10 2019 ...RED FLAG WARNING FOR ELEVATIONS ABOVE 1500 FEET ACROSS PORTIONS OF INTERIOR MENDOCINO COUNTY...SOUTHERN TRINITY COUNTY... AND SOUTHEASTERN HUMBOLDT COUNTY... .A very dry airmass combined with gusty east to northeast winds will result in critical fire weather conditions for elevations above 1500 feet through this afternoon. CAZ212-276-277-110000- /O.EXT.KEKA.FW.W.0003.000000T0000Z-191011T0000Z/ Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit- 336 AM PDT Thu Oct 10 2019 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * AFFECTED AREA...Fire weather zones 212, 276, and 277. * WIND...East-northeast 10 to 20 mph with gusts to 30 mph today. * HUMIDITY...Afternoon minimum relative humidity values from 5 to 15 percent. Poor humidity recovery expected tonight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
396 WWUS86 KEKA 110008 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 508 PM PDT Thu Oct 10 2019 CAZ212-276-277-110115- /O.EXP.KEKA.FW.W.0003.000000T0000Z-191011T0000Z/ Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit- 508 PM PDT Thu Oct 10 2019 ...RED FLAG WARNING HAS EXPIRED... Winds will continue to diminish through this evening, although a few localized areas may remain breezy through around midnight. Very dry conditions will also persist into Friday morning as RH recoveries remain poor overnight. $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 8, 5:15 AM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Oct 8, 5:15 AM PDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
515 AM PDT Tue Oct 8 2019
.SYNOPSIS...A cold front will move across the area today bringing
cooler temperatures and occasionally breezy to locally windy
conditions through Thursday.
&&
.DISCUSSION...A shortwave trough moving across the Pacific NW
will generate cooler weather conditions throughout the forecast
area today and tonight. Blustery northerly winds will develop over
the coastal ranges and along the coast today after a dry cold
front passes southward and surface pressure gradients tighten.
Winds appear to remain below advisory thresholds, though it will
probably gust to around 50 mph in the King Range this evening and
overnight.
The main concern going into Wednesday continues to be the easterly
and northeasterly winds across the interior, primarily interior
Mendocino county Wednesday night. Deterministic models as well as
ensemble guidance continues to indicate easterly to northeasterly
winds increasing over the ridges Wednesday night as the air becomes
increasingly drier. A fire weather watch remains in effect for
interior Mendocino and Lake counties for possible critical fire
weather conditions.
Winds in the valleys will probably decouple and go light Wednesday
night. As a result, temperatures will cool into the lower to mid
30s in some of the valleys of NW California. Guidance indicates
possible temperatures near 28F in NE Mendocino and Trinity
counties. For now, hoisted a freeze watch just for Trinty county
considering this could end up being a hard freeze. Other lower
elevation and valley sites where winds go light (even along the
coast) may also see some frost early Thursday morning.
Shortwave ridging will rebuild on Thursday and hold through
Friday. Expect temperatures too slowly recover, however mornings
will remain cool and crisp due to the dry air. Also, the offshore
flow will abate considerably by Friday with southerlies likely
taking over near the coast.
Ensemble guidance continues to indicate a weak trough moving over
the offshore ridge Saturday. This trough may generate some light
showers by Saturday night, though confidence remains low due to
the dominance of the ridge. Dry conditions with near normal
temperatures will likely prevail over the weekend.
&&
.AVIATION...Skies have been mostly cloudy across the Redwood Coast
tonight with a mix of low stratus and high cirrus. Some periods of
IFR visibility reductions occurred at KCEC earlier in the night as
well. Expect low clouds to thin later this morning along the coast,
with mostly VFR conditions through the remainder of the day. VFR
conditions will continue at KUKI. Mostly light winds this morning
will give way to gusty winds during the afternoon, with the highest
gusts along the Redwood Coast as well as across higher inland
ridges. Winds are expected to decouple at the TAF sites after
midnight tonight, with the potential of marginal low-level wind
shear at all locations. /SEC
&&
.MARINE...Northerly winds will continue to gradually increase across
the outer waters today and tonight with the strongest winds over the
S outer waters. There may be a few brief periods of sub-advisory
winds and seas across the N outer waters, but feel the duration will
not be long enough to warrant a gap in the existing Small Craft
Advisory. Winds will further increase this afternoon and evening,
with gales developing over the S outer waters (and eventually the N
outer waters as well). Have upgraded the Gale Watches to warnings
for the outer waters. Otherwise, only minimal changes were made to
headlines. Short period seas are expected to ramp up to nearly 15 ft
in portions of the outer waters on Wednesday. Winds are forecast to
max out Wednesday evening, with speeds rapidly diminishing on
Thursday. /SEC
&&
.FIRE WEATHER...Fire Weather Watches continue for elevations above
1500 feet in fire weather zones 276 and 277 for Wednesday afternoon
through Thursday morning. A dry cold front passing by on Tuesday
will bring gusty winds in its wake with very low relative humidity.
Recoveries will be especially poor outside of the coast and valleys
Wednesday night into Thursday morning; possibly only creeping up
to the 20 to 30 percent range across the higher elevations in the
watch area. Additionally, rainfall has been minimal for the last
month or two there, so that fuels are still receptive to wildfire
starts and spread. Taking a close look at the wind speeds from the
latest guidance today...we are expecting gusts reaching 30 to 40
mph across the exposed ridgetops, primarily above 2500 or 3000
feet in northeast Mendocino county into southern Trinity, and
possibly even over to South Fork Mountain. Some of the coastal
ranges outside of the watch area will see winds at these levels as
well, but recent rainfall will keep the fire danger lower. These
types of wind speeds usually are not enough to cause more than
localized tree or powerline damage. We want to emphasize that
across lower elevations and toward the rest of the coast, winds
will be much lighter, and humidity will be higher. Winds across
the entire area will ease later on Thursday and remain light and
generally easterly heading into Friday. /AAD
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Watch from late Wednesday night through Thursday morning
for CAZ107-108.
Fire Weather Watch from Wednesday morning through Thursday
morning for CAZ276-277.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
3 AM PDT Wednesday for PZZ470. Gale Warning from 3 AM Wednesday to
midnight PDT Wednesday night for PZZ470. Small Craft Advisory
from noon today to 3 AM PDT Thursday for PZZ455. Small Craft
Advisory from 3 PM this afternoon to 3 AM PDT Thursday for PZZ450.
Small Craft Advisory until 6 PM PDT this evening for PZZ475.
Gale Warning from 6 PM this evening to midnight PDT Wednesday
night for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 8, 3:51 AM PDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 351 AM PDT Tue Oct 8 2019 CAZ101>106-109-091100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- 351 AM PDT Tue Oct 8 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110>113-091100- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 351 AM PDT Tue Oct 8 2019 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Fire Weather Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-091100- Northern Trinity- 351 AM PDT Tue Oct 8 2019 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Freeze Watch is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-091100- Southern Trinity- 351 AM PDT Tue Oct 8 2019 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Fire Weather Watch is currently in effect for exposed ridges above 1500 feet where winds blow all night. A Freeze Watch is currently in effect for the valleys floors where winds go calm overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:05 AM PDT | Freeze Watch | EKA | Trinity | 24 hr |
| Oct 8, 3:19 AM PDT | Gale Warning | EKA | 45 hr | |
| Oct 8, 2:34 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Trinity | 18 hr |
Nearby
Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.